Alert archive / Oregon / Flood Watches in 2016
Flood Watch 2, NWS Medford, OR
NWS Medford, OR issued this flood watch at Jan 27, 2016, 3:24 AM PST for Curry County, Jackson County, Josephine County, Oregon; Siskiyou County, California. It took effect at Jan 28, 2016, 1:00 PM PST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2016, 3:24 AM PST (11:24 UTC)
- In effect from
- Jan 28, 2016, 1:00 PM PST
- Expired
- Jan 29, 2016, 1:46 PM PST
- In force
- 25 hr
- Issued by
- NWS Medford, OR
- Flood severity
- None
Counties Siskiyou County, CA, Curry County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 47 km from the middle of the area, began a volume at 11:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.4 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1312 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
223 WGUS66 KMFR 271124 FFAMFR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MEDFORD OR 324 AM PST WED JAN 27 2016 ...FLOODING POSSIBLE THURSDAY MORNING THROUGH FRIDAY NIGHT... .HEAVY RAIN WITH SNOW LEVELS RISING TO NEAR 7000 FEET WILL CAUSE SOME STREAMS AND CREEKS TO RISE...POSSIBLY OUT OF THEIR BANKS...DURING THIS TIME PERIOD. CAZ080-081-ORZ022-024-026-280600- /O.NEW.KMFR.FA.A.0002.160128T1800Z-160130T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- CURRY COUNTY COAST-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH... GRANTS PASS...CAVE JUNCTION...MEDFORD...ASHLAND 324 AM PST WED JAN 27 2016 ...FLOOD WATCH IN EFFECT FROM LATE THURSDAY MORNING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTHWEST OREGON...INCLUDING THE FOLLOWING AREAS...IN NORTHERN CALIFORNIA...CENTRAL SISKIYOU COUNTY AND WESTERN SISKIYOU COUNTY. IN SOUTHWEST OREGON...CURRY COUNTY COAST...EASTERN CURRY COUNTY AND JOSEPHINE COUNTY AND JACKSON COUNTY. * FROM LATE THURSDAY MORNING THROUGH LATE FRIDAY NIGHT * MODERATE TO HEAVY RAIN IN THE 2 TO 4 INCH RANGE WITH SNOW LEVELS RISING TO NEAR 8000 FEET WILL RESULT IN SIGNIFICANT RUN OFF FROM RAIN AND SNOW MELT DURING THIS TIME PERIOD. * STREAMS AND CREEKS WILL RISE SIGNIFICANTLY...POSSIBLY OUT OF THEIR BANKS...DURING THIS TIME PERIOD. NO MAIN STEM RIVER FLOODING IS CURRENTLY EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THERE IS AN INCREASED RISK OF LANDSLIDES AND DEBRIS FLOWS DURING THIS FLOOD WATCH EVENT. PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE A SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES.A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ FB
7 follow-up statements
673 WGUS66 KMFR 272210 FFAMFR FLOOD WATCH NATIONAL WEATHER SERVICE MEDFORD OR 210 PM PST WED JAN 27 2016 ...SMALL STREAM FLOODING POSSIBLE THURSDAY MORNING THROUGH FRIDAY NIGHT... .HEAVY RAIN WITH SNOW LEVELS RISING TO BETWEEN 6000 TO 9000 FEET WILL CAUSE SOME STREAMS AND CREEKS TO RISE...POSSIBLY OUT OF THEIR BANKS... DURING THIS TIME PERIOD. CAZ080-081-ORZ022-024-026-281200- /O.CON.KMFR.FA.A.0002.160128T1800Z-160130T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- CURRY COUNTY COAST-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW... BROOKINGS...HARBOR...GOLD BEACH...GRANTS PASS...CAVE JUNCTION... MEDFORD...ASHLAND 210 PM PST WED JAN 27 2016 ...FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH LATE FRIDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN CALIFORNIA AND SOUTHWEST OREGON... INCLUDING THE FOLLOWING AREAS...IN NORTHERN CALIFORNIA... CENTRAL SISKIYOU COUNTY AND WESTERN SISKIYOU COUNTY. IN SOUTHWEST OREGON...CURRY COUNTY COAST...EASTERN CURRY COUNTY AND JOSEPHINE COUNTY AND JACKSON COUNTY. * FROM THURSDAY MORNING THROUGH LATE FRIDAY NIGHT * MODERATE TO HEAVY RAIN OF 3 TO 5 INCHES ALONG THE COAST AND 1 TO 3 INCHES INLAND WITH SNOW LEVELS EXPECTED BETWEEN 6000 TO 9000 FEET WILL RESULT IN SIGNIFICANT RUN OFF FROM RAIN AND ADDITIONAL RUNOFF FROM SNOW MELT DURING THIS TIME PERIOD. * STREAMS AND CREEKS WILL RISE SIGNIFICANTLY...POSSIBLY OUT OF THEIR BANKS...DURING THIS TIME PERIOD. NO MAIN STEM RIVER FLOODING IS CURRENTLY EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE AT SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ CC
067 WGUS66 KMFR 281042 FFAMFR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MEDFORD OR 242 AM PST THU JAN 28 2016 ...SMALL STREAM FLOODING POSSIBLE THURSDAY AFTERNOON THROUGH FRIDAY NIGHT... .HEAVY RAIN WITH SNOW LEVELS RISING TO BETWEEN 6000 TO 9000 FEET WILL CAUSE SOME STREAMS AND CREEKS TO RISE...POSSIBLY OUT OF THEIR BANKS...DURING THIS TIME PERIOD. CAZ080-081-ORZ022-024-026-282100- /O.EXT.KMFR.FA.A.0002.160128T2100Z-160130T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- CURRY COUNTY COAST-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW... BROOKINGS...HARBOR...GOLD BEACH...GRANTS PASS...CAVE JUNCTION... MEDFORD...ASHLAND 242 AM PST THU JAN 28 2016 ...FLOOD WATCH NOW IN EFFECT FROM 1 PM PST THIS AFTERNOON THROUGH LATE FRIDAY NIGHT... THE FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTHERN CALIFORNIA AND SOUTHWEST OREGON... INCLUDING THE FOLLOWING AREAS...IN NORTHERN CALIFORNIA... CENTRAL SISKIYOU COUNTY AND WESTERN SISKIYOU COUNTY. IN SOUTHWEST OREGON...CURRY COUNTY COAST...EASTERN CURRY COUNTY AND JOSEPHINE COUNTY AND JACKSON COUNTY. * FROM 1 PM PST THIS AFTERNOON THROUGH LATE FRIDAY NIGHT * MODERATE TO HEAVY RAIN OF 3 TO 5 INCHES ALONG THE COAST AND 1 TO 3 INCHES INLAND WITH SNOW LEVELS EXPECTED BETWEEN 6000 TO 9000 FEET WILL RESULT IN SIGNIFICANT RUN OFF FROM RAIN AND ADDITIONAL RUNOFF FROM SNOW MELT DURING THIS TIME PERIOD. * STREAMS AND CREEKS WILL RISE SIGNIFICANTLY...POSSIBLY OUT OF THEIR BANKS...DURING THIS TIME PERIOD. NO MAIN STEM RIVER FLOODING IS CURRENTLY EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE AT SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ FB
592 WGUS66 KMFR 281902 FFAMFR FLOOD WATCH NATIONAL WEATHER SERVICE MEDFORD OR 1102 AM PST THU JAN 28 2016 ...URBAN AND SMALL STREAM FLOODING POSSIBLE... .HEAVY RAIN WITH SNOW LEVELS BETWEEN 6000 TO 9000 FEET WILL CAUSE SOME STREAMS AND CREEKS TO RISE...POSSIBLY OUT OF THEIR BANKS...DURING THIS TIME PERIOD. PONDING OF WATER ON ROADS AND LOCALIZED URBAN FLOODING IN FLOOD PRONE OR LOW LYING AREAS IS ALSO POSSIBLE. CAZ080-081-ORZ022-024-026-290700- /O.CON.KMFR.FA.A.0002.160128T2100Z-160130T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- CURRY COUNTY COAST-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW... BROOKINGS...HARBOR...GOLD BEACH...GRANTS PASS...CAVE JUNCTION... MEDFORD...ASHLAND 1102 AM PST THU JAN 28 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE FRIDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN CALIFORNIA AND SOUTHWEST OREGON... INCLUDING THE FOLLOWING AREAS...IN NORTHERN CALIFORNIA... CENTRAL SISKIYOU COUNTY AND WESTERN SISKIYOU COUNTY. IN SOUTHWEST OREGON...CURRY COUNTY COAST...EASTERN CURRY COUNTY AND JOSEPHINE COUNTY AND JACKSON COUNTY. * TODAY...WITH THE RISK OF FLOODING INCREASING FRIDAY AND CONTINUING THROUGH LATE FRIDAY NIGHT. * TWO FRONTS...ONE TODAY AND A STRONGER...MOISTER FRONT ON FRIDAY...WILL BRING MODERATE TO HEAVY RAIN OF 2 TO 5 INCHES ALONG THE COAST AND 1 TO 3 INCHES INLAND TO THE CASCADES. SNOW LEVELS BETWEEN 6000 AND 9000 FEET WILL RESULT IN SIGNIFICANT RUN OFF FROM RAIN AND SNOW MELT DURING THIS TIME PERIOD. * STREAMS AND CREEKS WILL RISE SIGNIFICANTLY...POSSIBLY OUT OF THEIR BANKS...DURING THIS TIME PERIOD. PONDING OF WATER ON ROADS AND LOCALIZED URBAN FLOODING IS POSSIBLE IN FLOOD PRONE OR LOW LYING AREAS. NO MAIN STEM RIVER FLOODING IS CURRENTLY EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE AT SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ CC/BTL
840 WGUS66 KMFR 290658 FFAMFR FLOOD WATCH NATIONAL WEATHER SERVICE MEDFORD OR 1058 PM PST THU JAN 28 2016 ...URBAN AND SMALL STREAM FLOODING POSSIBLE... .HEAVY RAIN WITH SNOW LEVELS BETWEEN 6000 TO 9000 FEET WILL CAUSE SOME STREAMS AND CREEKS TO RISE...POSSIBLY OUT OF THEIR BANKS... DURING THIS TIME PERIOD. PONDING OF WATER ON ROADS AND LOCALIZED URBAN FLOODING IN FLOOD PRONE OR LOW LYING AREAS IS ALSO POSSIBLE. CAZ080-081-ORZ022-024-026-291600- /O.CON.KMFR.FA.A.0002.000000T0000Z-160130T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- CURRY COUNTY COAST-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW... BROOKINGS...HARBOR...GOLD BEACH...GRANTS PASS...CAVE JUNCTION... MEDFORD...ASHLAND 1058 PM PST THU JAN 28 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE FRIDAY NIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN CALIFORNIA AND SOUTHWEST OREGON... INCLUDING THE FOLLOWING AREAS...IN NORTHERN CALIFORNIA... CENTRAL SISKIYOU COUNTY AND WESTERN SISKIYOU COUNTY. IN SOUTHWEST OREGON...CURRY COUNTY COAST...EASTERN CURRY COUNTY AND JOSEPHINE COUNTY AND JACKSON COUNTY. * THROUGH LATE FRIDAY NIGHT * TWO FRONTS...ONE TODAY AND A STRONGER...MOISTER FRONT ON FRIDAY...WILL BRING MODERATE TO HEAVY RAIN OF 2 TO 5 INCHES ALONG THE COAST AND 1 TO 3 INCHES INLAND TO THE CASCADES. SNOW LEVELS BETWEEN 6000 AND 9000 FEET WILL RESULT IN SIGNIFICANT RUN OFF FROM RAIN AND SNOW MELT DURING THIS TIME PERIOD. * STREAMS AND CREEKS WILL RISE SIGNIFICANTLY...POSSIBLY OUT OF THEIR BANKS...DURING THIS TIME PERIOD. PONDING OF WATER ON ROADS AND LOCALIZED URBAN FLOODING IS POSSIBLE IN FLOOD PRONE OR LOW LYING AREAS. NO MAIN STEM RIVER FLOODING IS CURRENTLY EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE AT SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ SVEN
527 WGUS66 KMFR 291305 FFAMFR FLOOD WATCH NATIONAL WEATHER SERVICE MEDFORD OR 505 AM PST FRI JAN 29 2016 ...URBAN AND SMALL STREAM FLOODING POSSIBLE... .HEAVY RAIN WITH SNOW LEVELS BETWEEN 6000 TO 9000 FEET WILL CAUSE SOME STREAMS AND CREEKS TO RISE...POSSIBLY OUT OF THEIR BANKS THROUGH THIS AFTERNOON. PONDING OF WATER ON ROADS AND LOCALIZED URBAN FLOODING IN FLOOD PRONE OR LOW LYING AREAS IS ALSO POSSIBLE. RAIN WILL TAPER OFF TO SCATTERED SHOWERS FROM NORTH TO SOUTH THIS AFTERNOON WITH SNOW LEVELS LOWERING TO AROUND 2500 FEET BY TONIGHT. CAZ080-081-ORZ022-024-026-300000- /O.CON.KMFR.FA.A.0002.000000T0000Z-160130T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- CURRY COUNTY COAST-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- JACKSON COUNTY- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW... BROOKINGS...HARBOR...GOLD BEACH...GRANTS PASS...CAVE JUNCTION... MEDFORD...ASHLAND 505 AM PST FRI JAN 29 2016 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHERN CALIFORNIA AND SOUTHWEST OREGON... INCLUDING THE FOLLOWING AREAS...IN NORTHERN CALIFORNIA... CENTRAL SISKIYOU COUNTY AND WESTERN SISKIYOU COUNTY. IN SOUTHWEST OREGON...CURRY COUNTY COAST...EASTERN CURRY COUNTY AND JOSEPHINE COUNTY AND JACKSON COUNTY. * THROUGH LATE TONIGHT * ANOTHER STRONG...MOIST FRONT TODAY...WILL BRING MODERATE TO HEAVY RAIN OF 2 TO 5 INCHES ALONG THE COAST AND 1 TO 3 INCHES INLAND TO THE CASCADES. SNOW LEVELS BETWEEN 6000 AND 9000 FEET WILL RESULT IN SIGNIFICANT RUN OFF FROM RAIN AND SNOW MELT DURING THIS TIME PERIOD. * STREAMS AND CREEKS WILL RISE SIGNIFICANTLY...POSSIBLY OUT OF THEIR BANKS...DURING THIS TIME PERIOD. PONDING OF WATER ON ROADS AND LOCALIZED URBAN FLOODING IS POSSIBLE IN FLOOD PRONE OR LOW LYING AREAS. NO MAIN STEM RIVER FLOODING IS CURRENTLY EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE AT SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ PETRUCELLI
618 WGUS66 KMFR 291855 FFAMFR URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MEDFORD OR 1055 AM PST FRI JAN 29 2016 ORZ024-026-292000- /O.CAN.KMFR.FA.A.0002.000000T0000Z-160130T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- 1055 AM PST FRI JAN 29 2016 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF SOUTHWEST OREGON HAS BEEN CANCELLED. RAINFALL HAS DECREASED OVER INLAND AREAS WEST OF THE SOUTHERN OREGON CASCADES LATE THIS MORNING. EXPECT LIGHT SHOWERS TO CONTINUE TODAY INTO TONIGHT. STREAMS AND RIVERS WILL SEE RISES BUT ARE NOT EXPECTED TO RISE OUTSIDE OF THEIR BANKS. LOCALIZED PONDING OF WATER ON ROADS FROM HEAVY RAIN THAT FELL EARLIER TODAY AND YESTERDAY IS POSSIBLE. $$ CAZ080-081-ORZ022-292300- /O.EXT.KMFR.FA.A.0002.000000T0000Z-160129T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- CURRY COUNTY COAST- INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW... BROOKINGS...HARBOR...GOLD BEACH 1055 AM PST FRI JAN 29 2016 ...FLOOD WATCH NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF NORTHERN CALIFORNIA AND SOUTHWEST OREGON... INCLUDING THE FOLLOWING AREAS...IN NORTHERN CALIFORNIA... CENTRAL SISKIYOU COUNTY AND WESTERN SISKIYOU COUNTY. IN SOUTHWEST OREGON...CURRY COUNTY COAST. * UNTIL 3 PM PST THIS AFTERNOON. * HEAVY RAIN THAT FELL NEAR THE COAST AND OVER WESTERN SISKIYOU COUNTY IS DECREASING LATE THIS MORNING AND THIS AFTERNOON. RAIN AND SNOWMELT WILL CONTINUE TO RUNOFF THROUGH THIS AFTERNOON. * STREAMS AND CREEKS WILL RISE SIGNIFICANTLY AND SOME MAY RISE OUT OF THEIR BANKS...DURING THIS TIME PERIOD. PONDING OF WATER ON ROADS AND LOCALIZED URBAN FLOODING IS POSSIBLE IN FLOOD PRONE OR LOW LYING AREAS. NO MAIN STEM RIVER FLOODING IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... LANDSLIDES AND DEBRIS FLOWS ARE POSSIBLE DURING THIS FLOOD EVENT. PEOPLE...STRUCTURES AND ROADS LOCATED BELOW STEEP SLOPES...IN CANYONS AND NEAR THE MOUTHS OF CANYONS MAY BE AT SERIOUS RISK FROM RAPIDLY MOVING LANDSLIDES. A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
539 WGUS66 KMFR 292146 FFAMFR FLOOD WATCH NATIONAL WEATHER SERVICE MEDFORD OR 146 PM PST FRI JAN 29 2016 CAZ080-081-ORZ022-292300- /O.CAN.KMFR.FA.A.0002.000000T0000Z-160129T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY- CURRY COUNTY COAST- 146 PM PST FRI JAN 29 2016 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTHERN CALIFORNIA AND SOUTHWEST OREGON HAS BEEN CANCELLED. HEAVY RAIN HAS ENDED OVER THE AREA AND EXPECTED LIGHT TO MODERATE SHOWERS THIS AFTERNOON THROUGH SATURDAY. SMALL STREAMS ARE CRESTING AND HAVE REMAIN NEAR OR BELOW BANKFUL. THE MAIN IMPACT ALONG THE COAST AND IN WESTERN SISKIYOU COUNTY FROM THE RAIN WAS A COUPLE SINK HOLES AND SOME AREAS WITH ROAD DAMAGE ALONG HIGHWAY 101 IN CURRY COUNTY AND HIGHWAY 96 IN WESTERN SISKIYOU COUNTY. DRIVERS SHOULD REMAIN AWARE OF THESE HAZARDS. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this flood watch went out at Jan 26, 9:46 PM PST, 5 hours 38 minutes earlier.
Area forecast discussion, Jan 26, 9:46 PM PST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
946 PM PST TUE JAN 26 2016
.AVIATION...FOR THE 27/06Z TAF CYCLE...FOG AT KLMT LIFTED INTO AN
LIFR CIG, BUT THIS MAY LOWER TO THE GROUND AGAIN TONIGHT SIMILAR
TO LAST NIGHT. ELSEWHERE, INCOMING MID AND HIGH CLOUD WILL LIKELY
PREVENT MUCH FOG FORMATION WITH VFR CONDITIONS CONTINUING, EXCEPT
IN AREAS WHERE FOG/LOW CLOUD NEVER REALLY LEFT (VALLEYS OF
WESTERN SISKIYOU COUNTY). WE MAY ALSO SEE A FEW LIGHT SHOWERS OVER
WEST SIDE TERMINALS OVERNIGHT AND A SLIGHT CHANCE FOR LIGHT
FREEZING RAIN OVER THE CASCADES AND NORTHERN KLAMATH COUNTY. BRIEF
WIND SHEAR IS POSSIBLE AT KOTH WEDNESDAY MORNING DUE TO LIGHT
SOUTHEAST SURFACE WINDS AND SOUTHERLY 2000 FT WINDS AROUND 40 KT.
GUSTIER WINDS SHOULD MIX DOWN THERE WEDNESDAY AFTERNOON. -WRIGHT
&&
.PREV DISCUSSION... /ISSUED 821 PM PST TUE JAN 26 2016/
DISCUSSION...AFTER A RATHER SUNNY AND MILD DAY FOR MOST OF US
TODAY, LOTS OF CLOUDS ARE STREAMING IN OFF THE PACIFIC. RADAR IS
ALSO SHOWING SOME ECHOES ACROSS THE WEST SIDE, BUT WE'RE ONLY
SEEING SOME SPRINKLES FROM THOSE SO FAR. ON SATELLITE, ONE CAN SEE
SOME COOLING CLOUD TOPS OFFSHORE WHICH LOOK A LOT LIKE A FRONTAL
SYSTEM. HOWEVER, THERE IS NO DISCERNIBLE AIRMASS CHANGE, AND I
THINK THIS IS SIMPLY A COMBINATION OF WEAK FORCING FROM A
SHORTWAVE AND UPPER LEVEL SPEED DIVERGENCE FROM A DEPARTING JET
STREAK TO OUR NORTH. THE LATEST MODEL GUIDANCE ALL SHOWS SOME
LIGHT PRECIPITATION COMING FROM THIS SETUP OVERNIGHT, BUT THEY
ARE LITERALLY ALL OVER THE PLACE ON WHERE IT FALLS. WE WILL
PROBABLY SEE SOME LIGHT RAIN OVER THE COASTAL MOUNTAINS WHERE THE
AFOREMENTIONED FORCING WILL BE AIDED BY A LITTLE LOW LEVEL
UPSLOPE. THERE ALSO SEEMS TO BE SOME CONSENSUS IN SHOWING VERY
LIGHT RAIN OVER THE UMPQUA AND INTO THE CASCADES TONIGHT. POPS
WERE RAISED OR INTRODUCED FOR TONIGHT OVER ALL THESE AREAS. I
DON'T THINK WE'LL SEE ANYTHING IN MEDFORD, BUT A FEW SPRINKLES
CAN'T BE RULED OUT.
WE MAY ALSO SEE SOME PRECIPITATION SPILL OVER ON TO THE EAST
SIDE, MAINLY NORTHERN KLAMATH, AND SINCE TEMPERATURES ARE ALREADY
BELOW FREEZING THERE, IT COULD COME IN THE FORM OF SOME LIGHT
FREEZING RAIN. AGAIN, THE CHANCE IS RATHER LOW, SO IT SHOULDN'T BE
A BIG DEAL (IN FACT, IT PROBABLY DOESN'T OCCUR AT ALL), BUT
TRAVELERS IN THESE AREAS SHOULD KEEP AN EYE OUT FOR SOME SLICK
SPOTS OVERNIGHT. NO OTHER CHANGES ARE EXPECTED TONIGHT. -WRIGHT
MARINE...UPDATED 345 PM PST TUESDAY 26 JAN 2016...MODERATE LONG
PERIOD WEST SWELL OF 10 TO 15 FEET WILL PERSIST TONIGHT INTO
WEDNESDAY. MEANWHILE, SOUTH WINDS WILL INCREASE AS A STRONG FRONT
MOVES TOWARD THE COASTAL WATERS. GALES AND VERY STEEP, DANGEROUS
SEAS OF 15 TO 20 FEET WILL DEVELOP FROM NORTHWEST TO SOUTHEAST
WEDNESDAY AFTERNOON AND NIGHT. THE STRONG WINDS WILL GRADUALLY
SUBSIDE THURSDAY MORNING AS THE FRONT MOVES ONSHORE, BUT VERY HIGH
WESTERLY SWELL WILL THEN CONTINUE THROUGH MUCH OF FRIDAY BEFORE
BEGINNING TO EASE OVER THE WEEKEND.
IT SHOULD BE NOTED THAT THE LONG PERIOD SWELL COMING IN WILL ALSO
PRESENT SIGNIFICANT IMPACTS AT THE BEACHES WITH RESPECT TO HIGH
SURF WEDNESDAY NIGHT THROUGH FRIDAY. BREAKERS COULD REACH 22 TO
27 FEET IN THE SURF ZONE. THESE WILL LIKELY TOP AND WASH OVER
ROCKS AND JETTIES AND LEAD TO MUCH HIGHER THAN NORMAL WAVE RUN-
UP ON THE BEACHES. WE HAVE ISSUED A HIGH SURF ADVISORY AT CFWMFR.
SPILDE
PREV DISCUSSION... /ISSUED 417 PM PST TUE JAN 26 2016/
SHORT TERM...MAIN EFFORTS TODAY WERE FOCUSED ON THE UPCOMING
RAIN LATER THIS WEEK. MODEL SOLUTIONS HAVE VARIED SOMEWHAT SINCE
YESTERDAY WITH THE RAINFALL IN OUR AREA, BUT THE ECMWF HAS BEEN A
BIT MORE CONSISTENT, AND ALSO MORE IN LINE WITH THE GFS ENSEMBLES.
HAVE THEREFORE RELIED ON A BLEND OF THE TWO MODELS FOR THE
FORECAST PERIOD, BUT WITH A HEAVY LEAN TOWARDS THE ECMWF SOLUTION.
UNTIL THIS SYSTEM ARRIVES, WE WILL REMAIN UNDER HIGH PRESSURE. A
WEAK WAVE IS ATTEMPTING TO PUSH ONSHORE TODAY, BUT IS MEETING
HEAVY RESISTANCE FROM THE UPPER LEVEL RIDGE, AND THUS IS
DISSIPATING QUICKLY AS IT MOVES ONSHORE. THERE SHOULD BE VERY
LITTLE INDICATION OF THIS FRONTAL PASSAGE, OTHER THAN INCREASED
CLOUDS AND MAYBE A VERY LIGHT SHOWER WEST OF THE CASCADES. EXPECT
A GOOD CHANCE OF ANOTHER ROUND OF LOW CLOUDS AND FOG TONIGHT IN
ALL VALLEYS EAST AND WEST OF THE CASCADES, ESPECIALLY WHERE SKIES
CLEAR OUT OVERNIGHT.
PRECIPITATION...HAVE SPENT CONSIDERABLE TIME ON THE PRECIPITATION
EVENT BEGINNING ON THURSDAY. THE SOURCE OF THE MOISTURE WILL BE
FROM JUST NORTH OF HAWAII, WHICH WILL RESULT IN WARM AIR AND HIGH
SNOW LEVELS FOR THE BULK OF THE PRECIPITATION. THE MAIN WEST TO
EAST BELT OF MOISTURE WILL BEGIN TO PUSH ONSHORE WELL TO OUR NORTH
TODAY, BUT WILL NOT MAKE A SIGNIFICANT PUSH SOUTH UNTIL THURSDAY.
THERE IS SOME QUESTION AS TO THE BEHAVIOR OF THIS BELT, AND
WHETHER IT WILL MOVE SOUTH INTO OUR FORECAST AREA AND SLOW OR
STALL FOR A TIME BEFORE PUSHING SOUTH, AS THE ECMWF DEPICTS, OR
WHETHER IT WILL PUSH TO OUR SOUTH, SLIDE BACK NORTH, THEN DROP
SOUTH AGAIN AS THE OPERATIONAL GFS SUGGESTS. THE ECMWF SOLUTION
WOULD PRODUCE AN EXTENDED PERIOD OF MODERATE TO HEAVY RAIN, WHILE
THE GFS WOULD PRODUCE TWO DISTINCT PERIODS OF RAIN WITH A SHORT
BREAK IN BETWEEN. HAVE OPTED TO TREND TOWARDS THE ECMWF SOLUTION,
AS IT IS IN LINE WITH THE GFS ENSEMBLE, AND THE OPERATIONAL GFS
APPEARS TO BE MORE OF AN OUTLIER. THE RESULTING FORECAST IS FOR
MODERATE TO HEAVY RAIN BEGINNING WEST TO EAST THURSDAY MORNING AND
AFTERNOON, THEN REMAINING IN THE AREA THROUGH FRIDAY AFTERNOON.
GENERALLY SPEAKING, THIS WOULD PRODUCE 2 TO 3 INCHES OF RAIN ALONG
AND WEST OF THE CASCADES...WITH 3 TO 5 INCHES OR MORE ALONG THE
COAST AND INTO THE COASTAL RANGES.
THERE IS SOME CONCERN REGARDING THE WARM HEAVY RAIN ON SNOWPACK,
AS SNOW LEVELS WILL RISE TO ABOVE 9000 FEET DURING THE HEAVIEST
PRECIPITATION. HOWEVER, RUNOFF MODELS SUGGEST THERE WILL BE LITTLE
MELT, AS THE SNOWPACK REMAINS WELL ABOVE NORMAL AND HAS THE
CAPACITY TO ABSORB MUCH OF THE NEW RAIN. THOSE SAME RIVER FLOW
MODELS DO NOT PRODUCE FLOODING ALONG THE MAIN STEM RIVERS, EVEN
WHEN RUN WITH TWICE THE EXPECTED MELTING RATE. DESPITE THIS, WE
WILL NEED TO MONITOR RIVER CONDITIONS ONCE THE EVENT BEGINS TO
ENSURE THERE ARE NO MAJOR SURPRISES. SMALLER CREEKS AND STREAMS IN
THE AREA ARE NEAR BANK FULL, AND WITH SATURATED SOILS, MANY OF
THESE MAY FLOOD OR AT LEAST PRODUCE SOME NUISANCE HIGH WATER IN
THE MORE PRONE AREAS. HAVE UPDATED THE ONGOING FLOOD POTENTIAL
OUTLOOK, WITH THE EXPECTATION THAT A AREAL FLOOD WATCH WILL LIKELY
BE ISSUED LEADING INTO THE EVENT. -BPN
WINDS...WHILE WINDS WILL INCREASE IN THE COASTAL WATERS TONIGHT
THROUGH WEDNESDAY, REACHING GALE FORCE LATE WEDNESDAY AFTERNOON AND
EVENING, IT WILL NOT BE UNTIL WEDNESDAY NIGHT INTO THURSDAY UNTIL
INLAND AREAS BEGIN TO EXPERIENCE WIND IMPACTS.
FIRST, SOME BREEZY CONDITIONS WILL BEGIN IN THE SHASTA AND ROGUE
VALLEYS FROM THE SOUTH AND SOUTHEAST WEDNESDAY NIGHT INTO THURSDAY
MORNING. HOWEVER, INCREASING SOUTHWEST FLOW ALOFT WILL OVERWHELM
THESE WINDS IN THE ROGUE VALLEY THURSDAY AFTERNOON.
THURSDAY AFTERNOON INTO FRIDAY MORNING ADVISORY LEVEL WINDS ARE
EXPECTED IN THE SHASTA VALLEY. A HIGH WIND WATCH HAS BEEN ISSUED FOR
THE SUMMER LAKE AREA AND THE MOUNTAINS OF KLAMATH AND LAKE COUNTIES
FOR LATE THURSDAY NIGHT INTO EARLY FRIDAY AFTERNOON. 700 MB WINDS ON
THE NAM12 INCREASE TO 70 KNOTS FROM THE SOUTHWEST DURING THIS TIME
PERIOD, WHEREAS THEY PEAK AROUND 60 KNOTS ON THE HIGHER RESOLUTION
VERSION OF THE GFS. IF THE NAM12 STICKS WITH ITS WIND FORECAST OR
INCREASES IT, ADDITIONAL HIGH WIND WATCHES WILL BE NEEDED FOR MODOC
COUNTY AND THE CASCADES AND SISKIYOUS. IN THE SISKIYOUS WINDS ARE
CURRENTLY EXPECTED TO PEAK AFTER MIDNIGHT THURSDAY NIGHT INTO EARLY
FRIDAY MORNING, DECREASING MID-LATE MORNING. -BTL
LONG TERM...THE MAJOR BELT OF MOISTURE AND PRECIPITATION WILL
PUSH TO OUR SOUTH, SETTING UP OVER CENTRAL AND SOUTHERN CALIFORNIA
OVER THE WEEKEND AND INTO EARLY NEXT WEEK. HOWEVER, ONSHORE FLOW
WILL CONTINUE WHILE UPPER LEVEL TROUGHING DIGS IN SHARPLY OVER THE
PACIFIC NORTHWEST. WE SHOULD SEE A SIGNIFICANT DROP IN TEMPERATURES
AND SNOW LEVELS THROUGH THE WEEKEND. TEMPERATURES MAY GET COLD
ENOUGH TO PRODUCE SOME LOWER ELEVATION SNOWS EARLY NEXT WEEK.
MODELS ARE PRODUCING VARIOUS WAVES OF PRECIPITATION AT VARIOUS
TIMES, WITH NO REAL DISCERNIBLE BEST SOLUTION. THEREFORE, WHILE
THERE IS LOW CONFIDENCE IN ANY PARTICULAR PRECIPITATION EVENT,
HAVE KEPT AT LEAST A CHANCE OF PRECIPITATION OVER MUCH OF THE AREA
THROUGH THE REMAINDER OF THE TERM. CONFIDENCE IS HIGH IN COLDER
TEMPERATURES, SO EXPECT ANY PRECIPITATION WILL ADD TO THE MOUNTAIN
SNOWPACK AS WE HEAD THROUGH THE EXTENDED PERIOD. -BPN
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH SURF ADVISORY FROM 10 PM WEDNESDAY TO 7 PM PST FRIDAY FOR
ORZ021-022.
HIGH WIND WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY
AFTERNOON FOR ORZ030-031.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FROM 1 AM WEDNESDAY TO
10 AM PST THURSDAY FOR PZZ350-356-376.
GALE WARNING FROM 4 PM WEDNESDAY TO 10 AM PST THURSDAY FOR
PZZ350-356-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 1 PM PST WEDNESDAY
FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 10 AM THURSDAY TO 7
PM PST FRIDAY FOR PZZ350-356.
SMALL CRAFT ADVISORY FROM 1 AM TO 4 PM PST WEDNESDAY FOR PZZ370.
HAZARDOUS SEAS WARNING FROM 10 AM THURSDAY TO 7 PM PST FRIDAY
FOR PZZ370-376.
GALE WARNING FROM 1 PM WEDNESDAY TO 10 AM PST THURSDAY FOR
PZZ370.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 2:56 PM PST | Wind Advisory | MFR | Klamath, Lake | 28 hr |
Nearby
Flood Watches in Oregon, 2016Flood Watches in California, 2016Every flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.